Prednisone Taper – Oct 2016 no.2

2
404

This week’s update.  Again, more for me than anything else.  It’s time to start laying bets on how long it will be before I break and do a prednisone burst.

14 weeks of Xeljanz, and yesterday I tapered down to 8mg of prednisone.  It takes a few days to feel that…usually three or four.  So I wait.

Everything that was going on last week is the same this week. With the added bonus of large muscle aches.  My quads and glutes feel like I’ve done about a hundred lunges each side, and my shoulders and back ache.  But it’s not the usual joint pain, its muscle pain.  Considering I am mostly lying on the couch, this isn’t from actually using my muscles.  When I do get up and try to do something, I fatigue out very quickly. I did some dishes, after which I felt like I’d run 5km.  And by that I mean I was breathing heavy, muscle fatigued and had to lie down.  For a few hours.

I feel feverish, and dizzy.  The headaches are milder, but there is more ‘pressure’ in my head.  My hearing is worse.

I’m having bouts of depression, and suicidal thoughts. Typical prednisone taper stuff. And I don’t think that’s too surprising.  I’m tired of feeling drugged.  I’m tired of lying on the couch.  The world is passing me by and I’m an observer, not a participant.

I can control the pain to the point of deep aches, but the fatigue is a brick wall.  I canNOT get off the couch.  I can’t get to gym, it’s been two weeks now.  I love gym and I always go, even through heavy pain.  But falling asleep at the wheel is not a good look, and so here I stay.  Not being able to exercise contributes to the depression as well.

My blood pressure is low now.  I measure it once a week.  Today it was 110/60.  Considering I was averaging 145/100 a few weeks ago, it might be getting too low now.  Although 110/70 used to be normal for me when I was fit and active.

I’m seeing my GP tomorrow for oxycodone. Because my pain levels increased, I took more Targin to cope, and I have run out of Targin a full ten days early.

I have already had enough of this. I know my GP won’t get it. He will treat me for depression. He WILL NOT understand that the physical collapse comes first, and the depression comes second.  The depression is a side effect of not enough prednisone, but its also a side effect of pain and fatigue and these four walls.  I need my adrenals tested.  And seeing as my cardiologist isn’t concerned about my daily tachycardia, I can’t see why I should suffer like this.  I already want to do a burst.  But I have my rheumy appointment in three weeks. I should hold off until then.  But three more weeks like this doesn’t seem doable.

I understand my life will be a whole lot shorter on the doses of prednisone I’ve been taking. I suspect that’s the case anyway. There isn’t a win for me.  There never was.  But at least with the prednisone I am semi functional.  I have some sort of life.  There is some pleasure and happiness in my life, which I don’t have now.

I am completely dependent now, only there’s no one to depend upon.  The kids often just fend for themselves, that’s fine. Yesterday we just didn’t eat at all.

I’m drinking water. Staying hydrated.  And drinking juice and coffee for energy.

My brain is pea soup.  It has taken me all day to write this post.

2 COMMENTS

  1. Anytime anyone tapers off pred it is rough. You are not alone. You will eventually feel better. Let that be the light at the end of the tunnel. Off of pred will be ok. I promise you I have only done pred bursts for 7 years now because I didn’t want to have this exact scenario. Keep going in the end it will be worth it! I promise!

  2. I think reading this that it is vital that your get your adrenals tested. I had pred withdrawal for the first time after my last burst & I had tapered!! I felt awful for five days and rang my GP to make sure that was what was happening, it was. I don’t understand why they are refusing to test you? Try and hold off another burst at least until you see your rheumy, maybe if he sees the state you are currently in, it’ll prompt him to push for the adrenal testing. I know it must feel like a lifetime those 3 weeks but maybe he needs to see you like this to do something about it. Thinking of you.

LEAVE A REPLY

Please enter your comment!
Please enter your name here

This site uses Akismet to reduce spam. Learn how your comment data is processed.